Jump to content
mooki24

mooki24: Introduction - Weaning off Fluvoxamine

Recommended Posts

mooki24

Hi there,

 

I'm new to the forum and wanted to say hi.

 

I've been on Fluvoxamine for 16 years. I've also been on lots of other medication due to a traumatic event that happened a few years ago which caused a lot of stress. So I've been on benzos, migraine blockers, vertigo tablets, other antidepressants / anxiety tablets, etc. 

 

However currently I'm only on Fluvoxamine and trying to get off it.

 

I was in hospital for the recent taper and felt okay during it, however since I've gotten out I've had extreme headaches, vertigo, lethargy, sore eyes and irritability. This makes me think the taper was way too quick and am so grateful to find this forum.

 

I was due to go back into hospital this week to taper from 50mg to 0mg however I've decided to cancel that after reading the information on this site. I'll wait for the current side effects to subside before considering any further drop.

 

Very grateful for all the good information here! 

Share this post


Link to post
Gridley

Welcome to SA, Mooki24.

 

Yes, that was a very fast taper.  Unfortunately, doctors invariably taper their patients far too fast, causing the withdrawal symptoms you're now experiencing.  You're wise to hold off on any further taper until your withdrawal symptoms subside.  This may take some time, so please be patient.

 

We recommend tapering no more than 10% of you current dose every four weeks.  

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering fluvoxamine, including how to get the smaller nonstandard doses you'll need for your 10% taper.

 

Tips for tapering off Luvox (fluvoxamine)

 

So that you have a better understanding of what you're experiencing, here is some information on withdrawal and healing.  The symptoms you describe are typical withdrawal symptoms.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 
 
 

 

 

 

 

Share this post


Link to post
mooki24

Just wanted to post an update.

 

I'm still struggling. The headaches aren't as regular but still have dizziness and irritability. When I first started tapering I felt pretty numb and even had trouble crying. However now I'm very anxious and cry about everything. I can't make decisions and *everything* seems stressful. At times I've felt suicidal.

 

Still not even considering dropping down any further. Just wondering if this will ever end. Going to go hug my dog 😞🐾

Share this post


Link to post
Gridley
5 minutes ago, mooki24 said:

 

Still not even considering dropping down any further. Just wondering if this will ever end. Going to go hug my dog

That is wise to hold where you are.  Your taper was very fast, and your system needs to catch up to the changes dosage.  Yes, it will end but it will take some time.

 

Have you tried the magnesium and omegas I suggested in my first post to you?

 

Good idea to hug your dog--and it's good sign that the headaches aren't as regular.  Healing is taking place even if you're no aware of it.

Share this post


Link to post
mooki24

Thank you so much responding Gridley, its nice to hear advice from someone who understands what this is like. 

 

I've been taking magnesium and fish oils but not as regularly as I should be, so will make more of an effort there.

 

Migraine has been back the last few days. Really starting to consider going back up in dosage, maybe to 100mg.

 

Is there any advice on this on the site? 

Share this post


Link to post
mooki24

Still struggling with withdrawal symptoms.

 

List of symptoms over the past few days:

- Headache

- Low energy / oversleeping

- Teary and sensitive

- Dizziness

- Very negative self talk

- Rumination

- Irritable and snappy

- Generally just feel sick all over

 

I’ve withdrawn from my friends because I feel I'm too grumpy / unstable to be around. They don't get it.

 

I wish I could just jump out of my body for a day and get a break from this! 

 

Really keen to hear advice on what to do. 

 

It's been 3 months since any dose changes. Do I stick this out or go up a bit in dosage just to get through?

Share this post


Link to post
Gridley
2 hours ago, mooki24 said:

Do I stick this out or go up a bit in dosage just to get through?

 

You might consider a small updose, like 5mg more.  I wouldn't go all the way back up to 100mg.  Your system is sensitized from your fast taper and updosing too much could be destabilizing.  Are you on the immediate release or extended release?  The link in my first post  contains instruction on how to get small doses.

 

Tips for tapering off Luvox (fluvoxamine) 

 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy